advertisement
Question
Posted by: Karen | 2007/08/01

Depression, PMS and mood disorder...

Hi,

I am most of the time depressed, have a wholoe bunch of issues that I try to manage on a da to day basis. I think I do prety well considering that I was prescried Anti-depressants by my GP and haven't taken them for about 8 months.
My problem comes in every month about a week before I start menstrating, I seem to just loose the plot. I have very irrational thoughts, I get extremly depressed, even suicidal if you will. I become a complete emotional wreck and ned to fix this. Not sure if it's because of my hormones or what the situation is but it's becoming more serious every time...I just don't know what to do!
I know that I should maybe be on the medication or go and see someone but money is an issue right now and the medical aid I'm on I have a 3 month waiting period (I just joned a new company that offered medical aid...I'm with CAMAF on the 1st choice plan).
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I am wondering why you didn't take the antidepressants. If you have strong feelings against using medication, seek out a good local shrink providing CBT ( Cognitive-Behaviour Therapy ) which entails you learning ways of controlling the relevant thoughts, emotions and behaviours and taking efficient control of the depression. Good research has shown it to be as effective as antidepressants and with lasting benefits. A psychiatrist could also advise on ways to specifically reduce the impact of menstruation non your mood, which seems to be complicating the situation.
If you're in a 3-month waiting period, well, you could try the medication, supplied by your GP, and by 3 months would have a good idea whether it was proving useful. And check out the website bookstores for self-help books on CBT and depression, which could also help

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Garf | 2007/08/02

Hi Karen
I'm also a sufferer of PMS - my gynae suggested that during that period I should take products like essentiale, cruciale - apparently these products have a large(ish) dose of Vit B - which help with the PMS.
This will not solve your problem, but may help you a bit.
Garf

Reply to Garf

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement